MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AI
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the evis exera ii colonovideoscope had a broken body control unit rubber.There were no reports of patient harm.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: air or water cylinder had foreign objects.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to the olympus service center for evaluation and the customer's reported issue was confirmed the air/water-cylinder had foreign objects.Additional evaluation findings: the flexibility adjustment ring, grip, right/left knob, suction connector, scope connector cover and connecting tube had a scratch, air/water-cylinder and suction cylinder had no color, flare occurred due to adhesive peeling around the objective lens, bending angle in up direction does not meet the standard value due to wear of the angle wire, adhesive on bending section cover was detached, and protector of universal cord on suction connector side had a crack.Additional information request is still pending and the investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
Whether there was deviation from ifu (instructions for use) in reprocessing steps for the area foreign material remains unknown due to three unsuccessful attempts to obtain the related information.This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of foreign material in the air air/water cylinder, air/water channel, and auxiliary water channel could not be identified.The suggested event is preventable and detectable by handling the device in accordance with the following sections of the instructions for use: - ifu states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.- ifu states the preventative measures in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Whether there was deviation from ifu (instructions for use) in reprocessing steps for the area foreign material remains unknown due to three unsuccessful attempts to obtain the related information.This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, and the inability to evaluate the subject device, a definitive root cause of foreign material in the air air/water cylinder, air/water channel, and auxiliary water channel could not be identified.The suggested event is preventable and detectable by handling the device in accordance with the following sections of the instructions for use: - ifu states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.- ifu states the preventative measures in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17980866
Report Number9610595-2023-15601
Device Sequence Number19459183
Product Code FDF
UDI-Device Identifier04953170339882
UDI-Public04953170339882
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/09/2023
11/09/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/09/2023
11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown